Alert archive / Montana / River Flood Watches in 2011
River Flood Watch 21, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood watch at Jun 30, 2011, 5:39 PM MDT. It took effect at Jul 1, 2011, 6:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 5:39 PM MDT (23:39 UTC)
- In effect from
- Jul 1, 2011, 6:00 AM MDT
- Expired
- Jul 1, 2011, 12:41 PM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
- Flood severity
- None
The river
Written for the forecast point Sun River near Simms (SSRM8). The gauge peaked at 7.38 ft at Jul 1, 2011, 7:00 AM MDT.
- Action stage
- 6 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06085800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
983 WGUS65 KTFX 302339 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 539 PM MDT THU JUN 30 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... SUN RIVER NEAR SIMMS . CONTINUED SNOWMELT IN THE MOUNTAINS IS CAUSING INCREASED FLOWS INTO GIBSON RESERVOIR AND THE SUN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTZ012-011439- /O.NEW.KTFX.FL.A.0021.110701T1200Z-110702T0800Z/ /SSRM8.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 539 PM MDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WATCH FOR THE SUN RIVER AT SIMMS * FROM FRIDAY MORNING TO LATE FRIDAY NIGHT. * AT 4:30 PM THURSDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS POSSIBLE. * FORECAST...FLOOD STAGE MAY BE REACHED FRIDAY MORNING. $$
2 follow-up statements
158 WGUS65 KTFX 011022 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 422 AM MDT FRI JUL 1 2011 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... SUN RIVER NEAR SIMMS .CONTINUED SNOWMELT OUT OF THE ROCKY MOUNTAINS IS CAUSING INCREASED INFLOW INTO GIBSON RESERVOIR. THE SUBSEQUENT WATER RELEASES HAVE CAUSED A RAPID RISE ON THE SUN RIVER. A FLOOD WARNING MAY BE NECESSARY IF THE RIVER RISES TO ABOVE FLOOD STAGE. THE SEGMENTS IN THIS PRODUCT ARE RIVER FORECASTS FOR SELECTED LOCATIONS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS LIVING ALONG OR PLANNING ACTIVITIES NEAR RIVERS AND SMALL STREAMS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR THE DEVELOPMENT OF THIS WEATHER SITUATION. BE PREPARED TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTZ012-020122- /O.CON.KTFX.FL.A.0021.110701T1200Z-110702T0800Z/ /SSRM8.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 422 AM MDT FRI JUL 1 2011 THE FLOOD WATCH CONTINUES FOR THE SUN RIVER AT SIMMS * UNTIL LATE TONIGHT. * AT 3:30 AM FRIDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS POSSIBLE. * FORECAST...FLOOD STAGE MAY BE REACHED THIS MORNING. $$
138 WGUS65 KTFX 011841 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 1241 PM MDT FRI JUL 1 2011 ...THE FLOOD WATCH IS CANCELED FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... SUN RIVER NEAR SIMMS .WATER LEVELS ON THE SUN RIVER NEAR SIMMS ARE CURRENTLY BELOW FLOOD STAGE AND ARE FORECAST TO CONTINUE TO SLOWLY DECLINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTZ012-011911- /O.CAN.KTFX.FL.A.0021.000000T0000Z-110702T0800Z/ /SSRM8.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1241 PM MDT FRI JUL 1 2011 THE FLOOD WATCH IS CANCELED FOR THE SUN RIVER AT SIMMS * AT 11:30 AM FRIDAY THE STAGE WAS 7.4 FEET. * FORECAST...THE RIVER IS FORECAST TO CONTINUE TO SLOWLY FALL. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood watch went out at Jun 30, 2:56 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 30, 2:56 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 256 PM MDT THU JUN 30 2011 .DISCUSSION... TONIGHT THROUGH SATURDAY...BROAD UPPER TROF CONTINUES TO LIFT OUT WITH A FAST WESTERLY FLOW SETTING UP OVER THE COUNTY WARNING AREA. THIS SETS THE STAGE FOR A DRY AND WARM PERIOD OVER THE NEXT FEW DAYS. A FEW CONVECTIVE SHOWERS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE WESTERN MOUNTAINS AND OVER THE MOUNTAINS OF SOUTHWEST MONTANA. CONVECTIVE SHOWERS SHOULD END WITH SUNDOWN. WESTERLY FLOW ALOFT CONTINUES FRIDAY AND 500MB HEIGHTS RISE ON SATURDAY. EMANUEL SATURDAY NIGHT THROUGH THURSDAY...THE LATEST GFS AND ECMWF MODELS ARE IN BETTER AGREEMENT THAN THEY WERE LAST NIGHT. THE PERIOD WILL START OFF WITH DRY SOUTHWEST FLOW ALOFT. ON SUNDAY A COLD FRONT ASSOCIATED WITH A WEATHER DISTURBANCE ALOFT OVER THE PACIFIC NORTHWEST IS EXPECTED TO MOVE TO NEAR A LINE FROM CONRAD TO BUTTE NEAR 6 PM. IT WILL THEN MOVE EAST THROUGH THE REMAINDER OF THE FORECAST AREA SUNDAY EVENING. AHEAD OF THE COLD FRONT IT WILL BE HOT SUNDAY AFTERNOON WITH A FEW RECORD HIGH TEMPERATURES POSSIBLE. LITTLE MOISTURE IS FORECAST WITH THE COLD FRONT BUT EXPECT SOME INSTABILITY SUNDAY AFTERNOON. THE COLD FRONT MIGHT PROVIDE ENOUGH LIFT TO TOUCH OFF ISOLATED THUNDERSTORMS LATE IN THE AFTERNOON AND INTO THE EVENING. SOUTHWEST FLOW CONTINUES ON THE FOURTH AND BEHIND THE COLD FRONT IT WILL BE COOLER..BUT TEMPERATURES WILL STILL BE ABOVE AVERAGE. COULD SEE ISOLATED THUNDERSTORMS OVER SOUTHWEST MONTANA DURING THE AFTERNOON AND EVENING PERIOD AND POSSIBLY INTO CENTRAL MONTANA DURING THE EVENING PERIOD. THE GFS AND ECMWF MODELS ARE NOW ON THE SAME PAGE IN DEVELOPING AN UPPER RIDGE OVER WESTERN AND CENTRAL MONTANA ON WEDNESDAY. THE GFS CONTINUES THE UPPER RIDGE ON THURSDAY WHILE THE ECMWF MOVES IT INTO EASTERN MONTANA. THIS RIDGING WILL CONTINUE TO KEEP TEMPERATURES ABOVE AVERAGE DURING THE TUESDAY THROUGH THURSDAY PERIOD. ALTHOUGH THE AIRMASS IS EXPECTED TO CONTINUE RELATIVELY DRY..WARM AFTERNOON TEMPERATURES AND WEAK INSTABILITY COULD TRIGGER ISOLATED THUNDERSTORMS. BLANK && .AVIATION... UPDATED 1800Z. A FAIRLY STRONG WESTERLY FLOW ALOFT WILL PREVAIL OVER THE REGION IN THE NEXT 24 HRS. EXPECT VFR CONDITIONS AT ALL TERMINALS EXCEPT FOR PERIODS OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS OVER KBZN AND KLWT THIS AFTERNOON. STRONG WESTERLY WINDS WILL CONTINUE MAINLY OVER NORTH CENTRAL PLAINS THROUGH THIS EVENING. JOH && .HYDROLOGY... COOLER TEMPERATURES THE NEXT 48 HOURS WILL SLOW SNOW MELT RATES SLIGHTLY BUT WARMER TEMPS THIS WEEKEND WILL INCREASE RATES AGAIN. RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY AND AS A RESULT COULD INCREASE THE AMOUNT OF WATER RELEASED AND SUBSEQUENT WATER LEVELS. && .PRELIMINARY POINT TEMPS/POPS... GTF 47 73 48 83 / 0 0 0 0 CTB 46 70 45 79 / 0 0 0 0 HLN 48 74 48 83 / 10 0 0 0 BZN 46 76 47 85 / 30 0 10 0 WEY 35 70 35 78 / 30 10 10 0 DLN 43 74 45 83 / 10 0 0 0 HVR 49 73 49 83 / 0 0 0 0 LWT 46 70 46 80 / 20 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD HIGHLIGHTS REMAIN IN EFFECT UNTIL FURTHER NOTICE. && SHORT TERM...EMANUEL LONG TERM...BLANK AVIATION...JOH/SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 30, 2:24 PM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MDT THU JUN 30 2011 MTZ012-015-055-011200- CASCADE-MADISON-GALLATIN- 224 PM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008>011-013-014-044>054-011200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 224 PM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 1:01 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
101 PM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 6 SE JACKSON 45.32N 113.31W
06/29/2011 M58 MPH BEAVERHEAD MT DEPT OF HIGHWAYS
58 MPH NON THUNDERSTORM PEAK WIND GUST.
&&
CORRECTED EVENT...REMARKS
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:01 PM MDT | Special Weather Statement | TFX | Blaine | 44 min |
| Jun 29, 6:08 PM MDT | Special Weather Statement | TFX | Blaine | 52 min |
| Jun 29, 6:21 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 27 min |
Nearby
River Flood Watches in Montana, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.